Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Not all semiregular Urysohn-closed spaces are Katětov-Urysohn


Author: Jack R. Porter
Journal: Proc. Amer. Math. Soc. 25 (1970), 518-520
MSC: Primary 54.20
DOI: https://doi.org/10.1090/S0002-9939-1970-0257955-9
MathSciNet review: 0257955
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A topological space is said to be Urysohn if every pair of distinct points have disjoint closed neighborhoods. In this note we give an example of a first countable semiregular Urysohn space which is closed in every Urysohn space in which it can be embedded, and on which there exists neither a coarser minimal Urysohn topology nor a coarser minimal first countable Urysohn topology.


References [Enhancements On Off] (What's this?)

  • [1] B. Banaschewski, Über zwei Extremaleigenschaften topologischer Räume, Math. Nachr. 13 (1955), 141-150. MR 17, 66. MR 0070993 (17:66h)
  • [2] -, On the Weierstrass-Stone approximation theorem, Fund. Math. 44 (1957), 249-252. MR 19, 1182. MR 0092931 (19:1182b)
  • [3] M. P. Berri, Minimal topological spaces, Trans. Amer. Math. Soc. 108 (1963), 97-105. MR 27 #711. MR 0150724 (27:711)
  • [4] M. P. Berri, J. R. Porter and R. M. Stephenson, Jr., A survey of minimal topological spaces, Proc. Kanpur Topological Conference, 1968 (to appear).
  • [5] H. Herrlich, $ {T_\nu }$-Abgeschlossenheit und $ {T_\nu }$-Minimalitäl, Math. Z. 88 (1965), 285-294. MR 32 #1664. MR 0184191 (32:1664)
  • [6] M. Katětov, Über $ H$-abgeschlossene und bikompakte Räume, Časopis Pěst. Mat. Fys. 69 (1940), 36-49. MR 1, 317. MR 0001912 (1:317i)
  • [7] C. T. Scarborough, Minimal Urysohn spaces, Pacific J. Math. 27 (1968), 611-617. MR 38 #6530. MR 0238254 (38:6530)
  • [8] C. T. Scarborough and R. M. Stephenson, Jr., Minimal topologies, Colloq. Math. 19 (1968), 215-219. MR 37 #3522. MR 0227938 (37:3522)
  • [9] N. Smythe and C. A. Wilkins, Minimal Hausdorff and maximal compact spaces, J. Austral. Math. Soc. 3 (1963), 167-171. MR 27 #4204. MR 0154254 (27:4204)
  • [10] R. M. Stephenson, Jr., Minimal first countable topologies, Trans. Amer. Math. Soc. 138 (1969), 115-127. MR 38 #6537. MR 0238261 (38:6537)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.20

Retrieve articles in all journals with MSC: 54.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0257955-9
Keywords: Minimal topological spaces, minimal Urysohn spaces, Urysohn-closed spaces, Katětov-Urysohn spaces, Urysohn spaces, separation axioms
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society